California, 2005

High Wind in California, December 18, 2005

December 18, 2005 · NWS MTR · 1 event in 1 county or zone

A strong Pacific Storm brought a 58 mph wind gust to Pt. San Pablo.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MTR wrote it up.

A strong Pacific Storm brought a 58 mph wind gust to Pt. San Pablo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Dec 18, 9:48 AM PST, 3 hours 12 minutes earlier.

Area forecast discussion, Dec 18, 9:48 AM PST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
948 AM PST SUN DEC 18 2005

.DISCUSSION...BUSY SHIFT TODAY AS A VIGOROUS STORM SYSTEM MOVES
ACROSS THE DISTRICT. WE RECEIVED REPORTS OF WIND GUSTS OF 58 AND 71
MPH FROM THE GOLDEN GATE AND ANGEL ISLAND GAUGES RESPECTIVELY...
WHICH PROMPTED THE ISSUANCE OF A HIGH WIND WARNING FOR THAT AREA.
MUCH OF THE REST OF THE BAY AREA REMAINS UNDER A WIND ADVISORY
THROUGH MID-AFTERNOON. WINDS ARE EXPECTED TO DECREASE SOMEWHAT BY
AFTERNOON AS THE MAIN FRONTAL BAND HAS NOW MOVED EAST OF THE AREA.
SATELLITE IMAGERY SHOWS LOTS OF POST FRONTAL CELLULAR CLOUDS BEHIND
THE FRONT MOVING INTO THE AREA. THERE HAVE ALSO BEEN SEVERAL
LIGHTNING STRIKES FROM NEAR SFO UP TO THE MARIN HEADLANDS OVER THE
LAST FEW HOURS. RADAR INDICATED POTENTIALLY SEVERE CELLS OVER NAPA
COUNTY - A SEVERE THUNDERSTORM WARNING FOR ISSUED FOR ONE SUCH CELL
THROUGH 10 AM.

RESIDUAL MOISTURE WILL KEEP RAIN GOING INTO THIS EVENING BUT WILL
TAPER OFF AS THE NIGHT PROGRESSES. THE SUBTROPICAL TAP CONTINUES
ALL THE WAY BACK TO THE PHILIPPINES...HOWEVER...WITH PERIODS OF RAIN
EXPECTED THROUGH THE COMING WEEK.

&&

.MARINE...A STRONG STORM DEVELOPING OVER THE CENTRAL PACIFIC TONIGHT
WILL PRODUCE VERY LARGE SWELLS THAT WILL REACH THE CENTRAL CALIFORNIA
COAST ON TUESDAY. SWELLS AS LARGE AS 20 FT WILL BE POSSIBLE ACROSS
THE COASTAL WATERS LATE TUESDAY AND WEDNESDAY.

&&

.AVIATION...EXPECT GUSTY SOUTHEASTERLY WINDS AND HEAVY RAIN WITH
MVFR/IFR CEILINGS. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE
DAYLIGHT HOURS. WINDS WILL DECREASE AND BECOME SOUTHWESTERLY 15-20 KT
THIS AFTERNOON.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GLW...PT ARENA TO PT PIEDRAS BLANCAS AND SFO BAY.
         ...SCA...MRY BAY.
     .THROUGH 11AM...HIGH WIND WARNING...SAN FRANCISCO.
     .THROUGH 3PM TDA...WIND ADVY...SFO/MRY BAY AREAS AND BIG SUR
                        COAST.

&&

PUBLIC FORECAST: ANDERSON
MARINE/AVIATION: WALBRUN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 18, 11:30 AM PST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1130 AM PST SUN DEC 18 2005

CAZ006-505>518-191400-
BIG SUR COAST-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
1130 AM PST SUN DEC 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY
BAY AREAS

.DAY ONE...SUNDAY

MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE THROUGH MID AFTERNOON.
SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH UNTIL 3 PM OVER
PORTIONS OF THE REGION.

**WIND ADVISORY - SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS**
**URBAN AND SMALL STREAM FLOOD ADVISORY - SEE WGUS86 KMTR - SFOFLSMTR
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANDERSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, East Bay Interior Valleys

When
December 18, 1:00 PM PST to 1:05 PM PST
Where
East Bay Interior Valleys forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.787, -121.934 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482509.